MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA3048L
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one ta 30-4.8mm single use loading unit.The event report alleges the product was used in a surgical procedure.The visual inspection of the returned product noted the reload had no staples but the pushers were not fully deployed.The pushers were noted to be partially advanced.As part of the functional evaluation the subject cartridge was reloaded with representative staples and fired with a representative ta30 device showing that the unit fired as intended an acceptable staple formation was observed.A review of the device history record indicates the product was released meeting all medtronic quality release specifications at the time of manufacture.Replication of the advanced pusher condition may occur when the firing stroke is not completed during application.The instructions for use of this product state: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The current packaging design for the product does not allow room for advanced staples, thus the condition could not have occurred during assembly or shipment.The root cause of the observed damage was noted to have possibly occurred during use of the product.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, they went to staple the bronchus with the first stapler and the device did not fire.A new reload was used with the same stapler device.The stapler performed open staples (no b sharp) in tissue.Then they changed to another reload and tried to fire out of the patient but nothing happened.Another stapler was opened and that device stapled the tissue without any problem.To correct the issue, the tissue was resected and re-stapled with a new device.There was no patient injury.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7097202
Report Number2647580-2017-08517
Device Sequence Number1933167
Product Code GDW
UDI-Device Identifier10884521043121
UDI-Public10884521043121
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2017
Device Model NumberTA3048L
Device Catalogue NumberTA3048L
Device Lot NumberP2K0452X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1